Drug-Induced Stuttering: Occurrence and Possible Pathways.
Background: Stuttering is a well-known condition that affects mainly children. Often, they recover as they get older. However, a drug-induced form of stuttering may occur at any age. The aim of the present study was to detect drugs that have been associated with stuttering and discuss the mechanisms involved.
Method: A descriptive study based on reports submitted to the global pharmacovigilance database VigiBase of the WHO was conducted.
Results: A total of 3,385 reports of dysphemia were retrieved from VigiBase. These reports were contributed by 51 countries. Antiepileptics, antidepressants, immunosuppressants, antipsychotics, and centrally acting sympathomimetics were among the most frequently implicated drugs.
Conclusion: A wide variety of drugs has been linked to the occurrence or recurrence of stuttering. Several mechanisms, such as increased dopamine levels, reduction of GABA, anticholinergic properties of drugs, or changes in serotonin levels, have been associated with the development of drug-induced stuttering. Paradoxically, agents known to reduce stuttering in some people may induce it in others.
|投稿者||Ekhart, Corine; van Hunsel, Florence; van Harten, Peter; van Baarsen, Jeanette; Yingying, Tan; Bast, Bert|
|ジャーナル名||Frontiers in psychiatry|
|組織名||Netherlands Pharmacovigilance Centre Lareb, 's-Hertogenbosch, Netherlands.;Research Department, Psychiatric Centre GGz Centraal, Innova, Amersfoort,;Netherlands.;Department of Mental Health and Neuroscience, Faculty of Health Medicine and Life;Sciences, Maastricht University, Maastricht, Netherlands.;Centrum Voor Stottertherapie, Haarlem, Netherlands.;Linguistic Institute, Shanghai International Studies University, Shanghai, China.;StotterFonds, Nijkerk, Netherlands.|